Alert archive / North Dakota / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 187, NWS Bismarck, ND

July 26, 2016Emmons County, Sioux County, North Dakota

NWS Bismarck, ND issued this severe thunderstorm warning at Jul 26, 2016, 7:32 PM CDT for Emmons County, Sioux County, North Dakota. It was in force for 58 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 26, 2016, 7:32 PM CDT (00:32 UTC)
Expired
Jul 26, 2016, 8:30 PM CDT
In force
58 min
Issued by
NWS Bismarck, ND
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Emmons County, ND, Sioux County, ND

The radar

The Bismarck radar (KBIS), 72 km from the middle of the area, began a volume at 00:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 26, 7:45 PM CDTHAIL 13 Nw Fort Yates, NDWINDS GUSTING TO AN ESTIMATED 45 MPH.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 13 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 00:00Z, 0.5 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 00:00Z on 2016-07-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 425 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 00:00Z on 2016-07-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -19 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
425 J/kg
Mixed-layer CIN
-26 J/kg
Mixed-layer LCL
1496 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
-19 m²/s²
0-3 km storm-relative helicity
154 m²/s²
Significant tornado parameter
0.1
Supercell composite
3.0

Open this sounding in Storm Lab

The text

As transmitted.

501 
WUUS53 KBIS 270032
SVRBIS
NDC029-085-270130-
/O.NEW.KBIS.SV.W.0187.160727T0032Z-160727T0130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
732 PM CDT TUE JUL 26 2016

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN SIOUX COUNTY IN SOUTH CENTRAL NORTH DAKOTA...
  SOUTHERN EMMONS COUNTY IN SOUTH CENTRAL NORTH DAKOTA...

* UNTIL 830 PM CDT

* AT 732 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES SOUTHWEST
  OF PRAIRIE KNIGHTS RESORT...OR 10 MILES NORTHWEST OF FORT YATES...
  MOVING SOUTHEAST AT 25 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* THIS SEVERE THUNDERSTORM WILL BE NEAR...
  PRAIRIE KNIGHTS RESORT AROUND 740 PM CDT. 
  FORT YATES AROUND 755 PM CDT. 
  WESTFIELD AROUND 830 PM CDT. 

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE BEAVER
BAY RECREATION AREA...CATTAIL RECREATION AREA AND HULL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4619 10097 4628 10094 4640 10037 4608 9989
      4594 9989 4594 10064
TIME...MOT...LOC 0032Z 304DEG 23KT 4623 10075 

HAIL...1.00IN
WIND...60MPH
 
$$

JONES
4 follow-up statements
464 
WWUS53 KBIS 270049
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
749 PM CDT TUE JUL 26 2016

NDC029-085-270130-
/O.CON.KBIS.SV.W.0187.000000T0000Z-160727T0130Z/
SIOUX ND-EMMONS ND-
749 PM CDT TUE JUL 26 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR SOUTHEASTERN SIOUX AND SOUTHERN EMMONS COUNTIES...

AT 749 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES NORTH OF
FORT YATES...MOVING SOUTHEAST AT 25 MPH.

HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
         DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT
         WIND DAMAGE TO ROOFS...SIDING...AND TREES. 

THIS SEVERE STORM WILL BE NEAR...
  WESTFIELD AROUND 830 PM CDT. 

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE BEAVER
BAY RECREATION AREA...CATTAIL RECREATION AREA AND HULL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4614 10082 4626 10076 4636 10031 4608 9989
      4594 9989 4594 10064
TIME...MOT...LOC 0049Z 304DEG 23KT 4617 10062 

TORNADO...POSSIBLE
HAIL...1.75IN
WIND...60MPH
 
$$

JONES
865 
WWUS53 KBIS 270058
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
758 PM CDT TUE JUL 26 2016

NDC029-085-270130-
/O.CON.KBIS.SV.W.0187.000000T0000Z-160727T0130Z/
SIOUX ND-EMMONS ND-
758 PM CDT TUE JUL 26 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR SOUTHEASTERN SIOUX AND SOUTHERN EMMONS COUNTIES...

AT 757 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER FORT YATES...
MOVING SOUTHEAST AT 25 MPH.

HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
         DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT
         WIND DAMAGE TO ROOFS...SIDING...AND TREES. 

THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
SOUTHEASTERN SIOUX AND SOUTHERN EMMONS COUNTIES...INCLUDING THE
FOLLOWING LOCATIONS: CATTAIL RECREATION AREA AND HULL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4608 10077 4619 10069 4630 10023 4608 9989
      4594 9989 4594 10064
TIME...MOT...LOC 0057Z 311DEG 21KT 4610 10062 

TORNADO...POSSIBLE
HAIL...1.75IN
WIND...60MPH
 
$$

JONES
086 
WWUS53 KBIS 270110
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
810 PM CDT TUE JUL 26 2016

NDC085-270120-
/O.CAN.KBIS.SV.W.0187.000000T0000Z-160727T0130Z/
SIOUX ND-
810 PM CDT TUE JUL 26 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN SIOUX COUNTY IS
CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 4597 10051 4599 10052 4601 10056 4606 10061
      4616 10061 4627 10018 4608 9989 4594 9989
      4594 10051
TIME...MOT...LOC 0110Z 301DEG 24KT 4605 10049 

$$

NDC029-270130-
/O.CON.KBIS.SV.W.0187.000000T0000Z-160727T0130Z/
EMMONS ND-
810 PM CDT TUE JUL 26 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR SOUTHERN EMMONS COUNTY...

AT 810 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES EAST OF
FORT YATES...MOVING SOUTHEAST AT 30 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
STRASBURG...HAGUE...WESTFIELD...CATTAIL RECREATION AREA AND HULL. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4597 10051 4599 10052 4601 10056 4606 10061
      4616 10061 4627 10018 4608 9989 4594 9989
      4594 10051
TIME...MOT...LOC 0110Z 301DEG 24KT 4605 10049 

HAIL...1.00IN
WIND...60MPH
 
$$

JONES
427 
WWUS53 KBIS 270130
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
830 PM CDT TUE JUL 26 2016

NDC029-270140-
/O.EXP.KBIS.SV.W.0187.000000T0000Z-160727T0130Z/
EMMONS ND-
830 PM CDT TUE JUL 26 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN EMMONS COUNTY HAS
EXPIRED...
        
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND HAVE EXITED THE WARNED AREA. THEREFORE THE WARNING HAS
BEEN ALLOWED TO EXPIRE.  HOWEVER HEAVY RAIN IS STILL POSSIBLE WITH
THIS THUNDERSTORM.

LAT...LON 4597 10051 4599 10052 4601 10056 4606 10061
      4616 10061 4627 10018 4608 9989 4594 9989
      4594 10051
TIME...MOT...LOC 0129Z 304DEG 23KT 4605 10049 

$$

JONES

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 5:45 PM CDT, 1 hour 47 minutes earlier.

Area forecast discussion, Jul 26, 5:45 PM CDT, 1 hour 47 minutes before
Area Forecast Discussion
National Weather Service Bismarck ND
545 PM CDT TUE JUL 26 2016

.UPDATE...
Issued at 536 PM CDT Tue Jul 26 2016

Heavy rainfall is expected to be the main threat with
thunderstorms this evening across the south central and James
River Valley along a boundary over the Cannonball River northeast
into the upper James River Valley. The 23 UTC RAP analysis depicts
precipitable water values around 1.50 inches with rather slow
Corfidi vectors of 15-20 kts, and tall/skinny CAPE profiles. This
all points to heavy rainfall as the primary threat, which has
been the trend thus far today. Will have to closely watch McIntosh
and Dickey counties through the evening for flood potential in the
wake of heavy rainfall earlier today. Finally, did add a mention
of fog across the south central and southwest tonight with high
moisture in place and weak upslope flow.

&&

.SHORT TERM...(This evening through Wednesday)
Issued at 325 PM CDT Tue Jul 26 2016

The main forecast issue in the short term period will be
thunderstorm chances and the potential for severe storms.

Currently, low pressure is situated over north central South
Dakota with high pressure over Saskatchewan and nosing into
northwest North Dakota. In the mid and upper levels northern
portions of the forecast area are within the right entrance region
of a strong upper level jet situated over southern Manitoba and
Ontario. Numerous impulses also continue to track across the
Rockies and into the northern plains within a quasi-zonal upper
level flow. Thus we remain slightly to moderately unstable across
the forecast area. Meager low level lapse rates over areas of
morning convection and low mid level lapse rates and lack of bulk
shear across the north are the limiting factors. An axis of high
pwats extends from south central into northwest ND so any storms
that do develop will have the potential to produce very heavy
rainfall. And a severe storm can not be completely ruled out
either.

Short term models are not completely out of line but are having a
hard time pinpointing convection this afternoon. Will likely
utilize a blend of short term models with current forecast pops to
depict isolated to scattered convection across the north and over
the south central this afternoon with overall trend in convection
sliding south. Medium range models as well as short term models
are pointing to convection tonight along the ND/SD border and
southward as a couple of shortwaves move across the northern
rockies and into the plains. Thus have trended pops down across
the north this evening, and higher across the far south central
into the James River Valley from mid to late evening.

Late tonight and through Wednesday surface high pressure builds
over the eastern Dakotas which pushes the instability axis sitting
along the ND/SD border, west into the western dakotas and eastern
Montana. Shower and thunderstorm activity will be suppressed to
only western ND. Highs are expected to be mainly in the 70s.

.LONG TERM...(Wednesday night through Tuesday)
Issued at 325 PM CDT Tue Jul 26 2016

Wednesday night through Friday, surface high pressure moves
slowly east across the forecast area with building upper level
ridging over the region downstream of a digging upper trough
moving onto the British Columbia coast. This will keep shower and
thunderstorm activity mostly confined to western ND. Morning lows
will be in the mid 50s to lower 60s with daytime highs in the mid
70s to mid 80s.

Upper ridging remains over the area through the weekend but upper
flow backs and thermal ridging pushes into western ND. Daytime
highs will climb back into the 80s to lower 90s with increasing
humidity as low level flow turns southerly ahead of lee side
troughing in the northern rockies. We likely become unstable each
afternoon but probably with some capping issues. Overnight
convection can not be ruled out either. But in general, with
upper ridging still over the area, our current slight chance pops
look reasonable for now.

Late Sunday night through monday, the upper low to our north
pushes a cold front through the area, with another upper trough
trailing the first, providing a chance of thunderstorms into
Tuesday.

&&

.AVIATION...(For the 00Z TAFS through 00Z Wednesday evening)
Issued at 536 PM CDT Tue Jul 26 2016

Scattered to numerous thunderstorms are expected across central
North Dakota this evening. KJMS is most likely to become impacted.
Fog may develop across the southwest and south central tonight
into Wednesday morning. IFR conditions could be possible at
KBIS/KDIK.

&&

.BIS Watches/Warnings/Advisories...
NONE.
&&

UPDATE...AYD
SHORT TERM...TWH
LONG TERM...TWH
AVIATION...AYD
Hazardous weather outlook, Jul 26, 5:32 PM CDT, 2 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
532 PM CDT TUE JUL 26 2016

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-272245-
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-
STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
532 PM CDT TUE JUL 26 2016 /432 PM MDT TUE JUL 26 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE LIKELY ACROSS SOUTH CENTRAL NORTH DAKOTA AND THE
JAMES RIVER VALLEY THIS EVENING. LOCALLY HEAVY RAINFALL IS
POSSIBLE. ELSEWHERE ACROSS WESTERN AND CENTRAL NORTH DAKOTA THERE
IS A CHANCE OF THUNDERSTORMS THIS EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A CHANCE OF THUNDERSTORMS IN THE FAR WEST WEDNESDAY AND
THURSDAY...THEN ACROSS WESTERN AND CENTRAL NORTH DAKOTA FRIDAY
THROUGH MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

PJA

In the hours before

Local storm report, Jul 26, 6:37 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
637 PM CDT TUE JUL 26 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0625 PM     HAIL             FLASHER                 46.46N 101.23W
07/26/2016  M1.50 INCH       MORTON             ND   CO-OP OBSERVER

&&

AYD
Special weather statement, Jul 26, 7:03 PM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
703 PM CDT TUE JUL 26 2016

NDZ037-270030-
STUTSMAN ND-
703 PM CDT TUE JUL 26 2016

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN STUTSMAN COUNTY
UNTIL 730 PM CDT...

AT 703 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES SOUTHWEST OF MEDINA...MOVING SOUTHEAST AT 10 MPH.

NICKEL SIZE HAIL AND WIND GUSTS TO 40 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
MEDINA AND STREETER.

VERY HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4669 9945 4689 9944 4693 9935 4676 9909
      4663 9940 4663 9942
TIME...MOT...LOC 0003Z 328DEG 8KT 4683 9942

JONES
Local storm report, Jul 26, 7:10 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
710 PM CDT TUE JUL 26 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0708 PM     HEAVY RAIN       3 S HAZELTON            46.44N 100.28W
07/26/2016  M3.50 INCH       EMMONS             ND   TRAINED SPOTTER

            RAINFALL TOTAL FOR TODAY. MUCH OF THE RAIN SOAKED IN.
            STANDING WATER IN A FEW SPOTS IN THE YARD.

&&

AYD
Local storm report, Jul 26, 7:22 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
722 PM CDT TUE JUL 26 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 PM     FUNNEL CLOUD     3 SE FLASHER            46.42N 101.19W
07/26/2016                   MORTON             ND   PUBLIC

            PHOTOS VIA SOCIAL MEDIA AND TIME AND
            LOCATION ESTIMATED USING RADAR.

&&

MM
Special weather statement, Jul 26, 7:24 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
724 PM CDT TUE JUL 26 2016

NDZ045-046-270115-
EMMONS ND-SIOUX ND-
724 PM CDT TUE JUL 26 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SIOUX AND SOUTHERN
EMMONS COUNTIES UNTIL 815 PM CDT...

AT 723 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM 7 MILES NORTHWEST OF LINTON TO 8 MILES
SOUTHWEST OF SHIELDS. MOVEMENT WAS SOUTHEAST AT 25 MPH.

NICKEL SIZE HAIL AND WIND GUSTS TO 50 MPH WILL BE POSSIBLE WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
LINTON...FORT YATES...SELFRIDGE...STRASBURG...HAGUE...WESTFIELD...
PRAIRIE KNIGHTS RESORT...CATTAIL RECREATION AREA...PORCUPINE...
HULL...BEAVER BAY RECREATION AREA AND TEMVIK.

VERY HEAVY RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.

&&

LAT...LON 4609 10133 4611 10130 4613 10130 4615 10119
      4619 10119 4622 10113 4643 10027 4612 9988
      4594 9989 4594 10119
TIME...MOT...LOC 0023Z 316DEG 22KT 4636 10031 4613 10123

JONES
Local storm report, Jul 26, 7:27 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
727 PM CDT TUE JUL 26 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0626 PM     HAIL             FLASHER                 46.46N 101.23W
07/26/2016  E1.75 INCH       MORTON             ND   PUBLIC

            PASSED ON VIA BROADCAST MEDIA.

&&

MM

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 26, 7:03 PM CDTSpecial Weather StatementBISStutsman27 min
Jul 26, 7:24 PM CDTSpecial Weather StatementBISEmmons, Sioux51 min
Jul 26, 8:28 PM CDTSpecial Weather StatementBISFoster47 min

Nearby

Severe Thunderstorm Warnings in North Dakota, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.